MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BILIARY DRAINAGE TUBE

OLYMPUS MEDICAL SYSTEMS CORP. BILIARY DRAINAGE TUBE
Model Number PBD-421-1005
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.The user encountered more frequent problems with double-layer-drains for the bile duct.Since the distal flaps detached several times, the drain was dislocated and more difficult to retrieve even 3-4 months after insertion due to material weakness.There was no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.According to the provided photo, omsc confirmed that one side flap was deteriorated and the whole stent became black.The lot number of the subject device is unknown.As a result of checking the manufacturing record for past two years from the event date, it was found no irregularities.Based on the past similar cases, it was known that the side flaps were deteriorated and broke due to chemical effects such as digestive fluid or mechanical effects such as peristalsis.The above case has warned in the instruction manual.

Brand Name
BILIARY DRAINAGE TUBE
Common Device Name
DRAINAGE TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10506274
Report Number8010047-2020-06320
Device Sequence Number19150021
Product Code FGE
UDI-Device Identifier04953170046926
UDI-Public04953170046926
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPBD-421-1005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1